Florida, 2005

Heavy Rain in Florida, June 15, 2005

June 15, 2005 · NWS JAX · 1 event in 1 county or zone

00 inch of rain in 15 minutes from 315-330 pm local.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trained storm spotter measured 1.00 inch of rain in 15 minutes from 315-330 pm local.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 15, 1:57 PM EST, 33 minutes earlier.

Area forecast discussion, Jun 15, 1:57 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
257 PM EDT WED JUN 15 2005

.SHORT TERM...VIS IMAGERY AND RADAR SHOW SCT SHOWERS AND STORMS
FIRING OVER THE NE FL ZONES WITH GENERAL NW FLOW FROM SFC UP TO 15
KFT. SOME DRY AIR ALOFT AND HIGH INSTABILITY W/CAPE NEAR 3000-3500
J/KG MAY PRODUCE GUSTY WINDS NEAR 55 MPH AND SMALL HAIL IN THE
STRONGEST STORMS. LATEST MSAS ANALYSIS SHOWS PLENTY OF LOW LEVEL
CONVERGENCE OVER THE INTERIOR ZONES WITH AN E COAST SEA BREEZE
PUSHING INLAND TO I-95 FROM SRN DUVAL CO SWD. EXPECT ACTIVITY TO
SLOWLY WIND DOWN TONIGHT BECOME ISOLD AFT MIDNIGHT WITH SMALL AREA
OF PATCHY FOG DEVELOPING INTERIOR SECTIONS. GFS SHOWS BLOW UP OF
CONVECTION JUST TO W LATE TONIGHT BUT SEEMS TO BE PRODUCT OF
CONVECTIVE FEEDBACK. HOWEVER STILL PLAN TO KEEP SOME ISOLD CONVECTION
GOING LATE TONIGHT AS A SHORTWAVE MOVES ACROSS THE SE STATES. WEAK
COLD FRONT CONTS TO PUSH SLOWLY SEWD THAT IS PRESENTLY OVER N CENTRAL
GA. THIS FRONT WILL PUSH INTO SRN PART OF GA ON THU WITH STILL ENOUGH
MOISTURE TO GENERATE ISOLD SCT CONVECTION OVER MAINLY OVER NE FL
ZONES THU AFTN. FRONT REMAINS NEARLY STATIONARY OVER SRN GA INTO FRI
MORNING AND MEAN LAYER RH WILL BE LOWER THAN PREVIOUS DAYS.
HOWEVER...MOISTURE POOLING ALONG THE FRONT AND COOLING ALOFT WILL AID
IN SCT CONVECTION OVER CENTRAL FORECAST AREA. THROUGH SAT THE FRONT
HANGS UP FROM COASTAL GA AREA TO NEAR SUWANNEE VALLEY WITH MODELS NOW
INDICATING MORE DEEP LAYER AVAILABLE. THUS FEEL MORE CONFIDENT IN SCT
POPS ACROSS THE BOARD. HIGH TEMPS WILL REMAIN ABOVE NORMAL INTO THU
WITH HIGHS IN THE MID 90S...NEAR UPPER 90S OVER SE GA. THUS WILL
CONTINUE TO MENTION HEAT INDICES UP TO NEAR 105 IN ZONES AND HWO.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
GLOBAL MODELS ARE IN REASONABLY GOOD AGREEMENT SHOWING MID-UPPER
LEVEL LOW AND TROUGH OVER THE SE STATES WITH TROUGH AXIS EXTENDING TO
THE CANADIAN MARITIMES ON SUN. THE LOW RETROGRADES MON AND BECOMES
STATIONARY TUE NEAR MS/AL AREA. AS LOW RETROGRADES THIS WILL LIKELY
LEAD TO INCREASED MOISTURE AS MID LEVEL FLOW BACKS BRINGING GOMEX
MOISTURE INTO THE FORECAST AREA. SYSTEM MAY DRIFT BACK EWD BY WED
BUT MOISTURE STILL APPEARS MORE THAN SUFFICIENT FOR CONVECTION.
AT SFC...ON SUN THE WEAK STATIONARY FRONT AND LOW PRES WILL BE OVER
THE CWA BUT DUE TO DRY SLOT AROUND THE UPPER LOW (NEAR WRN N.C.)
POPS LOOK TO BE MINIMAL FOR SUN. MON-TUE SYSTEM DRIFTS WWD ALLOWING
SW FLOW ALOFT AND ADVECTION OF LOW AND MID LEVEL MOISTURE TO THE
AREA SO HIGHER POPS RETURN TO THE AREA. SW FLOW ALOFT CONTS INTO WED
WITH MOISTURE LEVELS REMAINING RELATIVELY HIGH. DUE TO INCREASED
CLOUD COVER AND TROUGHINESS OVER THE AREA TEMPS ARE EXPECTED TO BE
NEAR OR JUST BELOW CLIMO.

&&

.MARINE...NO HEADLINES. SW WINDS WILL CONTINUE INTO SAT EXCEPT
BRIEFLY ONSHORE AT THE COAST AS SEA BREEZE DEVELOPS IN AFTN. WILL CAP
WINDS AT 15 KT AND SEAS MAINLY STAY BELOW 4 FT. WINDS TO BECOME MORE
VARIABLE AS FRONT MOVES INTO THE REGION OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  96  69  94 /  10  10   0  20
SSI  77  94  76  92 /  20  10   0  20
JAX  74  96  72  94 /  30  20  20  20
SGJ  76  93  76  92 /  30  30  30  30
GNV  74  95  72  94 /  30  30  20  30
OCF  73  92  72  93 /  30  30  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

ARS/MZ
Hazardous weather outlook, Jun 15, 10:50 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT WED JUN 15 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1150 AM EDT WED JUN 15 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER
NORTH CENTRAL FLORIDA SOUTH OF INTERSTATE 10...WITH ISOLATED
THUNDERSTORMS FURTHER NORTH. LOCALLY HEAVY RAINFALL...STRONG GUSTY
WINDS AND DANGEROUS LIGHTNING WILL BE POSSIBLE FROM ANY
THUNDERSTORMS THAT DEVELOP.

THE COMBINATION OF AFTERNOON TEMPERATURES IN THE 90S AND HIGH
HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES OF 100 TO 105 ACROSS
PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE THROUGH NEXT WEDNESDAY...WHICH WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PLW/ARS

In the hours before

Special weather statement, Jun 15, 12:19 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
119 PM EDT WED JUN 15 2005

FLZ033-037-038-151815-

FLAGLER FL-PUTNAM FL-ST. JOHNS FL-
119 PM EDT WED JUN 15 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
FLAGLER...SOUTHERN ST. JOHNS AND PUTNAM COUNTIES FOR STRONG
THUNDERSTORM WINDS AND VALID UNTIL 215 PM EDT...

AT 119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF ORANGE MILLS...OR
ABOUT 3 MILES WEST OF HASTINGS...MOVING SOUTHEAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE MILLS...EAST
PALATKA...HASTINGS...SPUDS...ELKTON...ESPANOLA...DUPONT CENTER AND
CRESCENT BEACH THROUGH 215 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 15, 1:21 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
221 PM EDT WED JUN 15 2005

FLZ037-151900-

PUTNAM FL-
221 PM EDT WED JUN 15 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 300 PM EDT...

AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF PALATKA...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HOLLISTER...PALATKA...SATSUMA...SAN MATEO...ORANGE MILLS AND
EAST PALATKA THROUGH 300 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 15, 1:25 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT WED JUN 15 2005

FLZ036-151915-

ALACHUA FL-
225 PM EDT WED JUN 15 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST ALACHUA
COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 315 PM EDT...

AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF NEWBERRY...OR ABOUT
9 MILES NORTHEAST OF BRONSON...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY AND GAINESVILLE
THROUGH 315 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 15, 1:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT WED JUN 15 2005

FLZ040-151930-

MARION FL-
248 PM EDT WED JUN 15 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM EDT...

AT 248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF LOWELL...OR ABOUT
11 MILES NORTHWEST OF OCALA...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...OCALA...LOWELL AND
ANTHONY THROUGH 330 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 15, 2:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 PM EDT WED JUN 15 2005

FLZ038-151945-

FLAGLER FL-
311 PM EDT WED JUN 15 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS UNTIL 345 PM EDT...

AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF PALM COAST...MOVING
EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PALM COAST AND FLAGLER BEACH THROUGH 345 PM EDT. GUSTY WINDS UP TO
50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Jun 15, 2:15 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT WED JUN 15 2005

FLZ033-151945-
ST. JOHNS FL-
315 PM EDT WED JUN 15 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF SOUTH PONTE VEDRA
BEACH...OR ABOUT 6 MILES SOUTHWEST OF GUANA RIVER STATE PARK...MOVING
WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK AND DURBIN THROUGH
345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ARS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
June 15, 2:30 PM EST
Where
Flagler County, Flagler Beach
Reported by
TRAINED SPOTTER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453773.